Jump to content
action

Avodart/Dutasteride and Prostate Cancer

Recommended Posts

Hi,

I have seen many posts here regarding Finasteride and how it is linked to Prostate Cancer - whether it is finasteride preventing it or making the cancer difficult to diagnose, or even causing it. But, I don't see any discussion regarding Avodart having the same side effect. I see on the internet that Avodarat can increase the risk too. I am already taking Finasteride for close to 10 years. I am wondering if adding Avodart/Dutasteride can make it worse?

Does any of you esp. any of the doctors have more information?

Share this post


Link to post
Share on other sites

The general consensus seems to be that 5 alpha-reductase inhibitors like finasteride and dutasteride don't increase the risk of PCa. In fact, there's some evidence that finasteride may reduce the risk of low-grade PCa (Gleason 6-7) PCa. There was some suggestion that dutasteride could reduce the incidence of high-grade PCa (Gleason 8-10), but this hasn't been borne out in further studies. Taking both drugs together would be an unknown quantity.

Share this post


Link to post
Share on other sites

Thank you @Postdoc

Hmm.. I thought there was a study with finasteride 6 days of the week with dutasteride only once every week showed good results.

Share this post


Link to post
Share on other sites

Finasteride was initially used to shrink the prostate and as a happy byproduct, it was discovered that it had a positive impact on keeping DHT from attacking susceptible hair follicles by reducing the presence of DHT in the bloodstream.

So the idea of it exacerbating prostate issues is counter to the very reason finasteride was under clinical study in the first place, which was to shrink the prostate.

5mg finasteride is still prescribed by physicians to treat enlarged prostates and to help prostate cancer survivors keep their prostate size in check.

 

 

 

 


Hair loss patient and transplant veteran. Once a Norwood 3A.

Received 2,700 grafts with coalition doctor on 8/13/2010

Received 2,380 grafts with Dr. Steven Gabel on 9/30/2011

Received 1,820 grafts with Dr. Steven Gabel on 7/28/2016

Share this post


Link to post
Share on other sites

I have seen nothing and see no reason to believe so. I think with either you make be slightly more likely to be found to have advanced prostate cancer because finasteride drops your PSA. 

 

So your primary care provider should know that you are on fin or dut.  I advise that individuals also know, understand, and monitor their PSA. 

There is a formula that I dont know off my head that you use based on the years you have been on fin to monitor what your PSA should be. 


I am an online representative for Dr. Raymond Konior who is an elite member of the Coalition of Independent Hair Restoration Physicians.

View Dr. Konior's Website

View Spanker's Website

I am not a medical professional and my opinions should not be taken as medical advice.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×